Wyoming, 2007High Wind in Wyoming, November 13, 2007
November 13, 2007 · NWS CYS · 3 events in 3 counties and zones
High winds blew across open areas close to the southeast Wyoming mountains and southern Platte county. Six tractor-trailer trucks were reported blown over, mostly on Interstate 80 in Carbon county.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High winds blew across open areas close to the southeast Wyoming mountains and southern Platte county. Six tractor-trailer trucks were reported blown over, mostly on Interstate 80 in Carbon county. A few houses were damaged in far southern Converse county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Nov 12, 2:04 PM MST, 11 hours 56 minutes earlier.
Area forecast discussion, Nov 12, 2:04 PM MST, 11 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
204 PM MST MON NOV 12 2007
.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...
WINDS WILL CONTINUE TO BE THE MAIN FORECAST PROBLEM FOR THIS PART
OF THE FORECAST...ESPECIALLY LATE TONIGHT AND TUESDAY. SURFACE
HIGH PRESSURE IS CURRENTLY OVER THE CWA AND THE SHORTWAVE TROUGH
HAS JUST ABOUT CLEARED THE ENTIRE CWA AS OF 20Z. THE WINDS WILL
INCREASE DURING THE NIGHT TONIGHT AND CONTINUE FOR TUESDAY IN
RESPONSE TO AN ENERGETIC SHORTWAVE TROUGH OVER SOUTHERN BRITISH
COLUMBIA EARLY THIS AFTERNOON. THE FEATURE AND ITS ASSOCIATED
SURFACE LOW WILL MOVE ACROSS SOUTHERN CANADA WITH THE MODELS
CLOSE IN DEPICTING THE PATTERN. AS IT MOVES EAST THE SURFACE
PRESSURE GRADIENT AND WINDS ALOFT BOTH INCREASE OVER THE CWA
TONIGHT AND CONTINUE FOR MOST OF TUESDAY. ALREADY 3 HOUR SURFACE
PRESSURE FALLS WERE AS GREAT AS 4 MB OVER WESTERN MONTANA. THE
700 MB HEIGHT DIFFERENCE VALUE BETWEEN KCAG AND KCPR STILL PEAKS AT
AROUND 70 BETWEEN 12Z AND 15Z TUESDAY. IN ADDITION THE 700 MB
WINDS INCREASE TO ABOUT 60 KNOTS AT THAT TIME AND THE STRONG 300
MB JET IS JUST TO THE NORTH OF THE CWA. SOME NEGATIVES FOR THE
HIGH WINDS MAY BE THE EXPECTED WARM TEMPERATURES ON TUESDAY AS
WELL AS MODEL MID LEVEL FRONTOGENESIS MOVING INTO THE CWA. THE
FROUDE NUMBER FOR AREAS JUST EAST OF THE LARAMIE RANGE SHOULD BE
JUST LESS THAN 1 AS WELL. WILL GO AHEAD AND UPGRADE THE HIGH
WIND WATCH TO A WARNING FOR LATE TONIGHT AND TUESDAY FOR THE LARAMIE
RANGE...SOUTHERN PLATTE COUNTY AND NORTHERN CARBON COUNTY WHICH ALL
FAVOR GAP WINDS. IN ADDITION...WILL ISSUE A WIND ADVISORY FOR THE
WESTERN NEBRASKA PANHANDLE FOR TUESDAY. CONSIDERABLE MID AND HIGH
CLOUDS CURRENTLY JUST UPSTREAM WILL ALSO SPREAD OVER THE CWA TONIGHT
AND TUESDAY MORNING. A SURFACE COLD FRONT MOVES FROM NORTH TO SOUTH
OVER MUCH OF THE CWA TUESDAY AFTERNOON AND EARLY TUESDAY NIGHT. THE
FRONTAL ORIENTATION SHOULD BE ENOUGH TO CUT OFF THE STRONGER WINDS
WITH ITS PASSAGE. HOWEVER...GOOD SURFACE PRESSURE RISES BEHIND THE
FRONT WILL CREATE AT LEAST A PERIOD OG GUSTY NORTHERLY WINDS. ALSO
BEHIND THE FRONT...THERE SHOULD BE ENOUGH MOISTURE AND NORTHERLY
COMPONENT TO THE WINDS FOR AN INCREASE IN CLOUD COVER AND SOME
FLURRIES OR EARLY SPRINKLES TUESDAY NIGHT.
.LONG TERM...DRY CONDITIONS WILL PREVAIL FROM WED THROUGH MON ACROSS
THE CWA. FOR WED AND THUR...NW FLOW WILL BE ALOFT OVER THE FORECAST
AREA AS AN UPPER RIDGE BUILDS INTO THE PAC NW AND MOVES INTO THE
INTER-MOUNTAIN REGION. A SURFACE LEE TROUGH WILL DEVELOP THURSDAY
WHICH WILL RESULT IN DOWNSLOPE WINDS AT THE SURFACE. ON
FRIDAY...THE UPPER RIDGE AXIS WILL MOVE OVER THE AREA...THEN WRLY
FLOW DEVELOPS ALOFT FRI NIGHT AS THE RIDGE GETS FLATTENED BY SEVERAL
DISTURBANCES MOVING ACROSS THE NORTHERN AND CENTRAL ROCKIES. THE
SURFACE TROUGH WILL REMAIN OVER ERN WY/WRN NEB CONTINUING THE
DOWNSLOPE SURFACE WINDS. WESTERLY FLOW WILL CONTINUE ALOFT SAT AS A
SERIES OF WEAK DISTURBANCES CONTINUE TO MOVE ACROSS THE AREA. AN
UPPER RIDGE WILL BUILD OVER THE CWA SUN...THEN FLATTEN OUT AGAIN FOR
MON AS A STRONGER DISTURBANCE MOVES ACROSS NORTHERN WY AND INTO SD.
HIGH TEMPERATURES WILL BE AROUND NORMAL WED...8 TO 12 DEGREES ABOVE
NORMAL FOR THUR THROUGH SUN...THEN AROUND NORMAL FOR MON.
&&
.AVIATION...
WINDS WILL INCREASE OVER THE CWA...ESPECIALLY IN WYOMING...EARLY
TONIGHT AND WILL CONTINUE THROUGH TUESDAY. MANY LOCATIONS WILL
OBSERVE WIND GUSTS BETWEEN 45 AND 55 KNOTS IN WYOMING...WITH GUSTS
TO BETWEEN 35 AND 45 KNOTS IN THE NEBRASKA PANHANDLE. THOSE
STRONG WINDS WILL PRODUCE CONSIDERABLE TURBULENCE...ESPECIALLY TO
THE LEE OF THE MOUNTAINS. A COLD FRONT WILL MOVE FROM NORTH TO
SOUTH OVER THE CWA TUESDAY AFTERNOON AND TUESDAY NIGHT AND SHOULD
CREATE A VERY NOTICEABLE WIND SHIFT. CLOUD BASES AND CEILINGS WILL
LOWER OVER THE CWA TUESDAY NIGHT. SOME LOCATIONS...NAMELY
KDGW...KEAN AND KCYS COULD SEE AT LEAST A PERIOD OF MVFR CEILINGS
DURING THAT TIME.
&&
.FIRE WEATHER...THE STRONG WINDS DURING THE DAY TUESDAY WILL COMBINE
WITH WARM TEMPERATURES AND LOW RELATIVE HUMIDITIES IN THE LOWER
ELEVATIONS. THAT COMBINATION WILL PRODUCE AN INCREASED FIRE DANGER
OVER THE LOWER ELEVATIONS OF SOUTHEAST WYOMING AND THE WESTERN
NEBRASKA PANHANDLE.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING FROM 2 AM TUESDAY TO 5 PM TUESDAY FOR WYZ062-
WYZ064-WYZ066-WYZ067.
NE...WIND ADVISORY FROM 6 AM TUESDAY TO 5 PM TUESDAY FOR NEZ001-
NEZ002-NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055.
&&
WEILAND/DAUGHERTYHazardous weather outlook, Nov 12, 2:35 PM MST, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
235 PM MST MON NOV 12 2007
NEZ001>003-019>021-054-055-131200-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
235 PM MST MON NOV 12 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NORTHWEST WINDS WILL INCREASE BY MID MORNING TUESDAY. THE WINDS
WILL BE SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. A WIND
ADVISORY IS IN EFFECT FOR TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. YOUR
NATIONAL WEATHER SERVICE WOULD APPRECIATE ANY WEATHER REPORTS.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
WYZ059>070-131200-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
235 PM MST MON NOV 12 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
WEST OR NORTHWEST WINDS WILL INCREASE OVER SOUTHEAST WYOMING LATE
TONIGHT. THE WINDS WILL BE THE STRONGEST OVER AND NEAR THE LARAMIE
RANGE...SOUTHERN PLATTE COUNTY AND NORTHERN CARBON COUNTY. WINDS
IN THOSE AREAS WILL BE SUSTAINED AT 30 TO 40 MPH WITH GUSTS TO
65 MPH AFTER 3 AM AND A HIGH WIND WARNING IS IN EFFECT.
ELSEWHERE...THE WINDS WILL GUST TO BETWEEN 45 AND 55 MPH AFTER 3
AM.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
STRONG WINDS WILL CONTINUE FOR MOST OF THE DAY TUESDAY. THE HIGH
WIND WARNING REMAINS IN EFFECT ALL DAY FOR THE LARAMIE RANGE...
SOUTHERN PLATTE COUNTY AND NORTHERN CARBON COUNTY...WHERE WINDS
WILL GUST OVER 65 MPH. ELSEWHERE THE WINDS WILL GUST TO BETWEEN
45 AND 55 MPH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. YOUR
NATIONAL WEATHER SERVICE WOULD APPRECIATE ANY WEATHER REPORTS.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
WEILAND
High Wind, Snowy Range
- When
- November 13, 2:00 AM MST to 6:00 AM MST
- Where
- Snowy Range forecast zone
- Measured
- 73 kt (84 mph) measured gust
- Property damage
- $20,000
- Reported by
- Department of Highways
Gusts around 70 mph on Interstate 80 near Arlington, with a peak gust of 84 mph recorded at 05:26 A.M. MST.
High Wind, Platte
- When
- November 13, 2:00 AM MST to 7:00 AM MST
- Where
- Platte forecast zone
- Measured
- 75 kt (86 mph) measured gust
- Reported by
- Department of Highways
Many gusts around 70 mph on Interstate 25 at the Bordeaux interchange, with a peak gust of 86 mph recorded at 03:56 A.M. MST.
High Wind, North Laramie Range
- When
- November 13, 3:00 AM MST to 3:15 AM MST
- Where
- North Laramie Range forecast zone
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
Brief period of high winds partially blew off a roof from a house on Mormon Canyon road near Glenrock, WY.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Mississippi, November 13 to 14, 2007$160,000 · 1.75 in hail · 15 events
- Hail and Damaging Winds in Tennessee, November 13, 2007$46,000 · 50 kt wind · 5 events
- High Wind in North Dakota, November 13, 2007$4,000 · 57 kt wind · 27 events
- Dense Fog in New Jersey, November 13 to 14, 200713 events
- High Wind in Montana, November 13, 2007$10,000 · 61 kt wind · 12 events
- High Wind in North Dakota, November 13, 200753 kt wind · 8 events
- High Wind in South Dakota, November 13, 200753 kt wind · 7 events
- Dense Fog in Maryland, November 13 to 14, 20076 events
- High Wind in Wyoming, November 13, 200768 kt wind · 2 events
- Hail in Missouri, November 13, 20071 in hail · 2 events
- Damaging Winds in Alabama, November 13, 2007$3,000 · 50 kt wind · 2 events
- Dense Fog in Delaware, November 13 to 14, 20072 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 62210, 62211, 62212.